MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER
Model Number 425-2515X
Medical Device Problem Codes Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the reported failure mode device damaged prior to use was confirmed during the investigation.The catheter was returned in two sections.There was a detachment noted at the proximal bond and outer, and the inner was torn off at the re-port.Indents were observed on the sleeve.The shipping mandrel was returned within in the device.A kink was observed on the shaft.The definitive root cause for the reported issues could not be determined based upon available information.It is unlikely that these defects are manufacturing related.A 100% visual inspection for catheter defects is performed on devices during catheter production.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is likely that handling or procedural techniques and excessive force during device preparation contributed to the reported event.Labeling review: ifu for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: a 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek® catheters.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident directions for use: inspection and preparation: remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.(b)(4).
 
Event or Problem Description
It was reported that during preparation, the pta dilatation catheter was allegedly torn and could not be used.There was no reported patient involvement.

Brand Name
SLEEK RX PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8226889
Report Number9616666-2018-00187
Device Sequence Number2266399
Product Code LIT
UDI-Device Identifier00801741132384
UDI-Public(01)00801741132384
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-2515X
Device Catalogue Number425-2515X
Device Lot NumberCMBP0036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1